Depression and anxiety

By Kristina Randle, Ph.D., LCSW

Q: I have been depressed as long as I can remember early teens. .My concerns are my growing anxiety. .My chest is always tense and it feels like I am being choked. I was prescribed Wellbutrin xl for the depression but an afraid it will make my anxiety worse. Should I worry about this increasing my tension? All I want is to sleep forever. I need to be able to express myself. I need help badly but am afraid to reach out and fail.

A. Have you told your doctor about your increasing tension and tightness in the chest? If not, you should. If you did, did your doctor still prescribe the Wellbutrin? My advice is that if you have not told your doctor about this tenseness in your chest, you should do so. Also, it sounds like you are afraid to take the Wellbutrin. I would suggest talking these fears and concerns over with your doctor and asking him or her to explain more about the medication, side effects, how it supposed to work, and so forth. There is no way you can fail at this. My advice is to go back to the doctor or make a call to the nurse and explain what has been going on with you and that you want more of an explanation about the medication you were prescribed. Talking to your doctor may ease your fears and worries. I hope this helps.

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 20 Oct 2006

APA Reference
Randle, K. (2006). Depression and anxiety. Psych Central. Retrieved on July 29, 2014, from http://psychcentral.com/ask-the-therapist/2006/10/20/depression-and-anxiety/